Conditioning analysis of block incomplete factorization and its application to elliptic equations

H. Lu, Owe Axelsson

    Research output: Contribution to journalArticleAcademicpeer-review

    3 Citations (Scopus)
    35 Downloads (Pure)

    Abstract

    The paper deals with eigenvalue estimates for block incomplete fac- torization methods for symmetric matrices. First, some previous results on upper bounds for the maximum eigenvalue of preconditioned matrices are generalized to each eigenvalue. Second, upper bounds for the maximum eigenvalue of the preconditioned matrix are further estimated, which presents a substantial im- provement of earlier results. Finally, the results are used to estimate bounds for every eigenvalue of the preconditioned matrices, in particular, for the maximum eigenvalue, when a modified block incomplete factorization is used to solve an elliptic equation with variable coefficients in two dimensions. The analysis yields a new upper bound of type γh−1 for the condition number of the preconditioned matrix and shows clearly how the coefficients of the differential equation influ- ence the positive constant γ.
    Original languageUndefined
    Pages (from-to)189-209
    Number of pages21
    JournalNumerische Mathematik
    Volume78
    Issue number78
    DOIs
    Publication statusPublished - 1997

    Keywords

    • METIS-140453
    • IR-73764
    • EWI-16326

    Cite this